Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 20, NWS Northern Indiana

February 21, 2012

NWS Northern Indiana issued this small craft advisory at Feb 21, 2012, 4:42 AM EST. It took effect at Feb 21, 2012, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2012, 4:42 AM EST (09:42 UTC)
In effect from
Feb 21, 2012, 1:00 PM EST
Expired
Feb 22, 2012, 4:18 AM EST
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WHUS73 KIWX 210942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST TUE FEB 21 2012

LMZ043-046-211745-
/O.NEW.KIWX.SC.Y.0020.120221T1800Z-120222T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 AM EST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
843 
WHUS73 KIWX 211558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EST TUE FEB 21 2012

LMZ043-046-220000-
/O.CON.KIWX.SC.Y.0020.120221T1800Z-120222T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
318 
WHUS73 KIWX 212111
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EST TUE FEB 21 2012

LMZ043-046-220515-
/O.CON.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
859 
WHUS73 KIWX 220402
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EST TUE FEB 21 2012

LMZ043-046-221215-
/O.CON.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  OVERNIGHT...DIMINISHING TO 10 TO 20 KNOTS WEDNESDAY.

* WAVES: BUILDING TO 3 TO 6 FEET SUBSIDING BELOW 4 FEET BY MIDDAY
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
956 
WHUS73 KIWX 220918
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST WED FEB 22 2012

LMZ043-046-221030-
/O.CAN.KIWX.SC.Y.0020.000000T0000Z-120222T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE SUBSIDED TO LESS THAN 15 KNOTS THIS MORNING...WITH WAVE
HEIGHTS FALLING TO BELOW 4 FEET.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:51 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 21, 3:51 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EST TUE FEB 21 2012...CORRECTION

.SHORT TERM... / TODAY THROUGH WEDNESDAY NIGHT /

POTENT NEGATIVELY TILTED SHORTWAVE OVER MISSOURI WILL TRACK QUICKLY
NEWD THROUGH THE NORTHERN OHIO VALLEY THIS MORNING...WEAKENING A BIT
AS IT BEGINS TO PHASE WITH A NORTHERN STREAM WAVE DROPPING INTO THE
UPPER MIDWEST. THIS MISSOURI NEGATIVE HEIGHT ANOMALY LOOKS
IMPRESSIVE ON WATER VAPOR THIS MORNING WITH A TROWAL CLEARLY
EVIDENT. HOWEVER QUICK MOVEMENT AND SLIGHT WEAKENING TREND WILL
RESULT IN A LIGHTER PCPN AMOUNTS LOCALLY...GENERALLY BTW
0.10-0.25". STILL EXPECTING ABOUT A 2-3 HOUR PERIOD OF ORGANIZED
PCPN...WHICH WILL BE TIED TO A NARROW PLUME OF DEEP MOIST ASCENT
ON THE NOSE OF A ~50 KT LLJ AS CPD'S RAPIDLY LOWER FROM NEAR 200
MB TO 0-5 MB ON THE 290K SFC. USED A MODEL BLEND (MORE WEIGHT TO
HIGH RES GUIDANCE) TO TIME HIGHER POPS THROUGH THE FA. VERY DRY
ANTECEDENT AIRMASS PER 00Z AREA RAOBS AND DYNAMIC NATURE TO SYSTEM
STILL DOES SUPPORT THE CHANCES FOR A RAIN/SNOW MIX NW OF HIGHWAY
24...WITH A BRIEF BURST OF SNOW POSSIBLY SUPPORTING SOME LIGHT
ACCUMS MAINLY ALONG/NORTH OF ROUTE 6 IN INDIANA AND MICHIGAN.
STEEPENING MID LVL LAPSE RATES AND STRONG DYNAMIC/EVAPORATIVE
COOLING SUPPORT THE GOING CHC FOR A BRIEF PERIOD OF WET
SNOW...ESPECIALLY GIVEN TRENDS OF LATEST 05Z HRRR AND 06Z NAM.

THE LOW LVL FLOW WILL VEER SOUTHWESTERLY BEHIND AN OCCLUDED FRONT...
ALLOWING THE LOWEST 3 KFT TO WARM WELL ABOVE FREEZING EVERYWHERE BY
LATE MORNING AND AFTERNOON. ALSO...A TIGHTENING PRESSURE GRADIENT
WILL SUPPORT A BREEZY AFTERNOON WITH GUSTS OF 20-30 MPH POSSIBLE
PER BUFR MOMENTUM TRANSFER PROGS. DEEPER MOISTURE/LIFT WILL EXIT
TO THE EAST LEAVING A LOW OVERCAST AND DRIER CONDITIONS IN ITS
WAKE. HOWEVER..LINGERING MOIST LOW LEVELS AND POSSIBLE WEAK LIFT
FROM A SECONDARY SHORTWAVE COULD STILL SPARK A FEW SHOWERS THIS
AFTERNOON INTO EARLY THIS EVENING.

A SERIES OF SHORTWAVES WILL EMERGE OUT OF A 140 KT PLUS NORTH
PACIFIC UPPER JET THAT WILL HAVE WORKED WELL INLAND INTO THE CENTRAL
PLAINS BY WEDNESDAY/WEDNESDAY NIGHT. THIS WILL SUPPORT MID LVL
TROUGHING INTO THE CENTRAL CONUS AND FAST WESTERLY FLOW ALOFT
LOCALLY. GIVEN NEGATIVE THETA-E ADV IN THE LOW LEVELS TONIGHT WOULD
EXPECT ANY SHORTWAVE ENERGY IN FAST FLOW TO HAVE TROUBLE GENERATING
ANY RAINFALL ON WEDNESDAY. THERE APPEARS TO BE A BETTER CHANCE FOR
MEASURABLE RAINFALL BY WEDNESDAY NIGHT AS A MID LEVEL BAROCLINIC
ZONE LOOKS TO TIGHTEN OVERHEAD.

&&

.LONG TERM...

HIGH ENERGY NEPAC WAVE TRAIN AND ASSOCD/INTENSE UPR JET YIELDING
EXTREME MODEL VARIABILITY W/TIME ONCE AGAIN THIS MORNING AND
ALREADY MANIFESTING ITSELF TO BEGIN THE PD ON DY3 THU. PSBL EPAC
RECON TOMORROW EVENING WILL LEAD TO MITIGATION OF THE UNCERTAINTY
LTR THIS WEEK.

REGARDLESS PRIOR GRID ALIGNMENT STILL HOLDS FOR DY3 GIVEN A CONTD
PREFERENCE/DEPENDENCE ON ECMWF W/CORRESPONDING NOD FM UKMET...BOTH
OF WHICH DIG ROBUST NRN STREAM SW SEEN IN VAPOR NR 48N/163W THIS
MORNING QUICKER AND FARTHER WEST WHILE GFS SYSTEMIC PROGRESSION
BIASES RENDER ITS SOLUTION SUSPECT. THIS HWVR DOES NECESSITATE CHGS
FRI AS MID LVL DEFORMATION ZONE IS MORE LIKELY TO HANG BACK IN
RESPONSE TO SIG ERN OH VALLEY CYCLOGENESIS AT LEAST THROUGH MORNING.

OTHERWISE CHGS BEYOND DY4 DEEMED FUTILE GIVEN RAMPANT MODEL SPREAD
AND UNCERTAINTY.

&&

.AVIATION... / 06Z TAFS /

POTENT NEGATIVE HEIGHT ANOMALY NEAR THE KS/MO BORDER WILL LIFT
NEWD THROUGH THE AREA LATER THIS MORNING. NARROW PLUME OF DEEP
MOIST ASCENT ON NOSE OF THE LOW LEVEL JET AND ASSOCIATED OCCLUDING
WARM FRONT WILL BRING ABOUT RAPIDLY DETERIORATING FLIGHT CONDITIONS
BTW 12-15Z...ALONG WITH A 2-3 HOUR PERIOD OF ORGANIZED LIGHT TO
MODERATE PCPN. EVAPORATIVE/DYNAMIC COOLING ON LEADING EDGE COULD
LEAD TO A BRIEF PERIOD OF IFR/LIFR SNOW AT THE START...BETTER
CHANCES AT SBN. AFTER THAT EXPECT A FEW SHOWERS/DRIZZLE WITH TOP
DOWN SATURATION YIELDING IFR OR LOW END MVFR CEILINGS MID MORNING
INTO MUCH OF THE AFTERNOON. OTHERWISE...WINDS WILL VEER
SOUTHWESTERLY BEHIND THE AFOREMENTIONED OCCLUDED FRONT WITH GUSTS
OF 20-30 KNOTS EXPECTED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.